MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 08/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that during intraocular lens (iol) implantation, a partial tear at the base of the haptic was noticed.But the surgery was performed and completed without product replacement.There were no postoperative problems, but later due to slight change in myopia and reduced visual acuity, the iol was replaced with a company lens in a secondary procedure.The physician said that patient felt some discomfort at the time of implantation during first operation, and also felt discomfort when the replacement lens was implanted later.Therefore, the replacement lens was also removed immediately and new lens was implanted.Additional information received stated that patient's symptoms have been recovering.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was returned for analysis and the reported "partial tear of haptic" was observed.Intraocular lens (iol) returned in zip lock bag.Solution is dried on both surfaces of the remaining optic and one haptic.One haptic is broken/torn and not returned, the other haptic is intact.The optic is torn/split-cut dividing the iol in two, with a piece missing and scratched/marked-rejectable.We are unable to determine the root cause for the reported complaint "partial tear of haptic, slight change in myopia and reduced visual acuity".Solution is dried on the returned iol.The optic is torn/split-cut dividing the iol in two, with a piece missing and scratched/marked-rejectable.The observed damage is consistent with lens having been explanted.The product was subject to handling and the reported "partial tear of haptic" was highlighted post implantation.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed "broken haptic" would not meet our current release criteria.The root cause for the reported "slight change in myopia and reduced visual acuity" could not be determined.The lens was replaced from company 6.5d to company 7.0d.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17974448
Report Number9612169-2023-00734
Device Sequence Number11669594
Product Code MFK
UDI-Device Identifier00380652407854
UDI-Public00380652407854
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2024
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.065
Device Lot Number25229772
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer12/06/2023
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date12/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; SHELLGAN
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale